Acne? (Poss from mtx?)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

78SilvAnniv
Regular Member


Date Joined Apr 2008
Total Posts : 289
   Posted 1/14/2009 10:22 PM (GMT -7)   
I tried the search feature, but I think I'm too tired and didn't use it correctly.
 
Has anyone experienced acne outbreaks from Crohn's or methotrexate?  I have never had an acne problem.  Perhaps one every great once-in-a-while on my chin.  I've been taking MTX since September (injection 1x/wk 6wks, oral 2mo, returned to inj 6wks ago) and have noticed a breakout mostly on my left cheekbone with a single one each on my chin, nose and forehead.  My hair does not touch these areas and I really am not much of a face-toucher.
I have been washing my face more dutifully than I used to because of this, but it doesn't seem to be helping as it did in the past with my occasional pimple.  This is not a rash, they are not coming to a blackhead or whitehead, they are pink-ish raised bumps (painless) and taking their sweet time to heal.
 
I mentioned it to my GP Monday at my Rx evaluation check-up but she didn't seem concerned.
Heidi
I have the ability of single-minded determination and accurate project focu....Hey, look, a cat!
 
Crohn's and UC are pretty darn crappy, but if you can't laugh at yourself, you'll cry. 
I'd much rather laugh.
2001 Dx'd with UC.  No remission.  5/2008 surgery, removal of 6" of left side colon.  Dx changed to Crohn's.  Remission for 8-9wks after surgery, symptoms returning after resuming 6MP.


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 1/15/2009 11:35 AM (GMT -7)   
I wasn't on MTX long enough to know if it gave me acne, but I definitely have trouble with prednisone acne.

My best advice for drug-induced acne is to just leave it alone... whenever I increase my washing, or change soaps...it creates a whole different set of reactions that I have to counter-act whenever I stop the med. In the mean time, drink stupid amounts of water.

It's annoying, I know, but don't change your skin habits too much or you run the risk of making it worse. Help your body detox the MTX with LOTS of water. I wish I had better advice!
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
(miscarried at 13 weeks, now waiting to heal before trying again)
Stopped Humira August 22nd, 2008.
Went Gluten-Free, noticing some definite improvement.
Started LDN October 27th, and already LOVING IT.

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."


78SilvAnniv
Regular Member


Date Joined Apr 2008
Total Posts : 289
   Posted 1/15/2009 5:32 PM (GMT -7)   

I can try drinking more water.  I'm feeling a bit dry, anyways.

Thanks,

Heidi


I have the ability of single-minded determination and accurate project focu....Hey, look, a cat!
 
Crohn's and UC are pretty darn crappy, but if you can't laugh at yourself, you'll cry. 
I'd much rather laugh.
2001 Dx'd with UC.  No remission.  5/2008 surgery, removal of 6" of left side colon.  Dx changed to Crohn's.  Remission for 8-9wks after surgery, symptoms returning after resuming 6MP.


dlchapman12
New Member


Date Joined Jan 2009
Total Posts : 1
   Posted 1/18/2009 6:21 PM (GMT -7)   
Glad to see your question about acne.
 
My background, Crohns DX 10yrs ago, extremely well managed with Imuran for 8yrs. Went off it last Jan 08, to confirm remission a colonoscopy was done 9/08. whoops.  Not in remission, silent and active. Restarte Imuran, only to get Drug induced Pancreatitis.  Getting Insurance approval for Humira. I'm a nurse by profession, but am aware "I" am the patient here.
 
So.  Last January, I started to get "pimples", (not true acne) on my upper back.  A few at a time, but I am never without them. Slowly this has crawled down to my lower back.  Never severe, but each 'pimple' make a freckle like scar. If you didnt know my back, you'd think I had freckles.  These are scars.  These have never ulcerated, and are more of an annoyance.
Been through the detergents, food, linens, anything that I would think to advise someone else to do. Finally went to a Dermatologist who gave RX for Ben. Peroxide and told me to buy a lougha (sp?) from Walmart. Not kidding. Bout blew up.
 
Well. It didnt help. Never went back.  I have a great primary and GI, they are perplexed.  I get to see the progression of how this has moved down, and scarred up my back.  Its just a cosmetic annoyance that I dont know how to stop it! Here the tie in.
 
I noted some Immune diseases can cause skin problems
 
Has anyone else had minor skin conditions like this from Crohns?   3 of my MD's have evaluated this, not life threatening, just looking for some justification. Its gross to me, at 43, to have this. 
 
Thanks for any ideas.

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 1/19/2009 1:52 AM (GMT -7)   
I have a rash that is apparently connected with either my crohn's or a food allergy that sounds similar to your scars, only I usually describe it more as a "lizard skin". I'm a super-pale girl, so it shows up as red blotches on my upper arms and legs... looks almost like hives when it appears, but then it sort of fades into dispersed red freckle scaly things. I don't know if that's what you have or not, but it sounds equally annoying. Mine also felt kind of like razor-burn when it first appeared, but I don't notice any feeling from it anymore... it's been popping up for about 5 months now.

I have no clue. Docs have no clue (GI, GP, or Derm). I started using all-natural soap, which seems to help, but it still lingers. One more annoying little "what the heck?" piece of crohn's I guess.
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
(miscarried at 13 weeks, now waiting to heal before trying again)
Stopped Humira August 22nd, 2008.
Went Gluten-Free, noticing some definite improvement.
Started LDN October 27th, and already LOVING IT.

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."


bookworm_1012
New Member


Date Joined Mar 2009
Total Posts : 3
   Posted 3/3/2009 10:26 AM (GMT -7)   
I have been on Humira for 6 weeks and I am SURE my acne is from Humira because I had maybe three pimples a year for the past 15 years and now I have at least 20. I get these painful ones on my forehead, hairline, back of my neck, and many on my scalp. I realize I have been getting more in my scalp because it hurts when I rub my head with shampoo. Yesterday i noticed there are even two on my pubic area. There is a huge one by my lip and it's so disgusting and embarassing because people are staring at it and probably wondering if it's herpes. I can't stand this anymore, I don't know which is worse. I have always been complimented about my complexion and now I hate leaving my apartment. I think I need to get off this drug. I tried over the counter acne stuff and none works, DOES ANYTHING WORK FOR YOUR ACNE? please help sad
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:41 AM (GMT -7)
There are a total of 2,732,937 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151225 registered members. Please welcome our newest member, Milenita.
249 Guest(s), 19 Registered Member(s) are currently online.  Details
cupcakespinkgal, Milenita, tickcheckguy, Lambyloo, White Bird, jujub, Huddie, blksteeda, fibrocushie, PA_grandma, Dan0, Traveler, eat2bwell, Bik31, Nosila, straydog, ljimd, racquetball74, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer